Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Milwaukee, WI

February 26, 2012

NWS Milwaukee, WI issued this small craft advisory at Feb 26, 2012, 7:32 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 7:32 PM CST (01:32 UTC)
Expired
Feb 27, 2012, 3:00 PM CST
In force
19 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WHUS73 KMKX 270132
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
732 PM CST SUN FEB 26 2012

...STRONG WESTERLY WINDS INTO EARLY MONDAY AFTERNOON

.BRISK WEST TO NORTHWEST WINDS WILL CONTINUE INTO EARLY MONDAY
AFTERNOON AS STRONG LOW PRESSURE MOVES ACROSS THE UPPER PENINSULA OF
MICHIGAN TONIGHT...INTO SOUTHEAST ONTARIO AND SOUTHWEST QUEBEC
MONDAY AFTERNOON. 

LMZ643>646-270945-
/O.NEW.KMKX.SC.Y.0017.120227T0132Z-120227T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
732 PM CST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST OVERNIGHT. WINDS
  WILL VEER NORTHWEST AND DIMINISH TO 10 TO 15 KNOTS BY MID-
  AFTERNOON MONDAY.

* WAVES: 6 TO 10 FEET...SUBSIDING TO 3 TO 6 FEET OVERNIGHT. WAVES
  WILL CONTINUE TO SUBSIDE TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
3 follow-up statements
669 
WHUS73 KMKX 270313
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CST SUN FEB 26 2012

...STRONG WESTERLY WINDS INTO EARLY MONDAY AFTERNOON

.BRISK WEST WINDS WILL CONTINUE INTO EARLY MONDAY AFTERNOON AS
STRONG LOW PRESSURE MOVES ACROSS THE UPPER PENINSULA OF MICHIGAN
TONIGHT...INTO SOUTHEAST ONTARIO AND SOUTHWEST QUEBEC MONDAY
AFTERNOON. WINDS WILL VEER NORTHWEST AND LOWER BELOW SMALL CRAFT
CRITERIA BY MID-AFTERNOON MONDAY.

LMZ643>646-271115-
/O.CON.KMKX.SC.Y.0017.000000T0000Z-120227T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 PM CST SUN FEB 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. 

* WINDS: WEST 15 TO 25 KNOTS. WINDS WILL VEER NORTHWEST AND
  DIMINISH TO 10 TO 15 KNOTS BY MID-AFTERNOON MONDAY.

* WAVES: 5 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET OVERNIGHT. WAVES
  WILL CONTINUE TO SUBSIDE TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
484 
WHUS73 KMKX 270924
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 AM CST MON FEB 27 2012

...BRISK WEST WINDS INTO EARLY AFTERNOON

.BRISK WEST WINDS WILL CONTINUE INTO EARLY AFTERNOON AS STRONG
LOW PRESSURE EXITS THE UPPER PENINSULA OF MICHIGAN AND REACHES 
SOUTHWEST QUEBEC BY EVENING. WINDS WILL DROP BELOW SMALL CRAFT
CRITERIA BY MID-AFTERNOON AS HIGH PRESSURE BUILDS INTO THE UPPER
MISSISSIPPI VALLEY.

LMZ643>646-271730-
/O.CON.KMKX.SC.Y.0017.000000T0000Z-120227T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
324 AM CST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS WILL
  VEER NORTHWEST AND DIMINISH TO 10 TO 20 KNOTS BY MID-AFTERNOON. 

* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
204 
WHUS73 KMKX 271526
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 AM CST MON FEB 27 2012

...BRISK WEST WINDS INTO EARLY AFTERNOON...

.BRISK WEST WINDS WILL CONTINUE INTO EARLY AFTERNOON AS STRONG
LOW PRESSURE EXITS THE UPPER PENINSULA OF MICHIGAN AND REACHES
SOUTHWEST QUEBEC BY EVENING. WINDS WILL DROP BELOW SMALL CRAFT
ADVISORY CRITERIA BY MID-AFTERNOON AS HIGH PRESSURE BUILDS INTO
THE UPPER MISSISSIPPI RIVER VALLEY.

LMZ643>646-272100-
/O.CON.KMKX.SC.Y.0017.000000T0000Z-120227T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 AM CST MON FEB 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS WILL 
  VEER NORTHWEST AND DIMINISH TO 10 TO 20 KNOTS BY MID-
  AFTERNOON. 

* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:25 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 26, 3:25 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CST SUN FEB 26 2012

.VERY SHORT TERM...TONIGHT AND MONDAY.

SURFACE LOW PRESSURE OVER CENTRAL MINNESOTA WILL TRACK NORTHEAST
INTO NORTHERN WI EARLY THIS EVENING AND ACROSS THE UPPER PENINSULA
OF MICHIGAN OVERNIGHT. STRONG SOUTHERLY WINDS IN RESPONSE TO THE
TIGHT PRESSURE GRADIENT WILL SHIFT SOUTHWEST THIS EVENING AND WEST
MONDAY MORNING AS THE LOW MOVES ACROSS TO OUR NORTH.

WINDS WILL STOP GUSTING AS HIGH LATE THIS AFTERNOON AS AN INVERSION
BUILDS INTO THE AREA WITH THE WARM AIR ADVECTION. THE WIND ADVISORY
WILL EXPIRE/BE CANCELLED WITHIN THE HOUR. THE COLD FRONT SHOULD MOVE
ACROSS SOUTHERN WI AROUND MIDNIGHT TONIGHT. MODELS ARE HINTING AT A
STRONG LOW LEVEL JET DEVELOPING IN SOUTHEAST WI JUST AHEAD OF THE
COLD FRONT JUST BEFORE MIDNIGHT...SO THERE COULD BE A FEW HIGHER
GUSTS IN THAT TIME PERIOD OUT OF THE SOUTHWEST.

STRATOCUMULUS CLOUDS ARE EXPECTED WITH THE COLD AIR ADVECTION BEHIND
THE FRONT MONDAY MORNING. THE GFS IS DRIER THAN THE NAM...AND BETTER
CHANCE FOR CLOUDS WILL BE IN THE NORTHERN FORECAST AREA. STILL SOME
UNCERTAINTY FOR HOW WIDESPREAD AND THICK THE CLOUDS WILL BE...WHICH
WILL ALSO HAVE AN IMPACT ON MAX TEMPERATURES. RIGHT NOW...FCST MAX
TEMPS ARE IN THE MID 30S. WINDS WILL BE BRISK OUT OF THE WEST ON
MONDAY...WITH GUSTS TO AROUND 25 KNOTS LATE IN THE MORNING...THEN
DIMINISHING IN THE AFTERNOON.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

FORTUNATELY...SHORT TERM GUIDANCE IN BETTER AGREEMENT ON NEXT WINTER
WEATHER EVENT.  ECMWF HAS COME INTO AGREEMENT WITH MORE CONSISTENT
GFS FOR TRACK OF LOW PRESSURE TUESDAY NIGHT INTO WEDNESDAY EVENING.
INITIAL SURGE OF DEEPER MOISTURE AND WARM AIR ADVECTION REMAINS
STRONGEST TO THE WEST AND NORTH ON TUESDAY. CONDENSATION PRESSURE
DEFICITS DO DECREASE TO LESS THAN 10 MB WITH WEAK ISENTROPIC
UPGLIDE...HENCE WL KEEP MID RANGE POPS IN THE EAST AND SCALE BACK
SLIGHTLY THE LIKELY POPS IN THE WEST.  DECREASING PRECIP TRENDS GOOD
FOR CUTTING BACK ON -ZR THREAT AS SFC TEMPS WL HAVE MORE TIME TO
WARM ABV FREEZING BEFORE MAIN PRECIP BAND BEGINS.

IMPRESSIVE SWATH OF LAYER Q-VECTOR CONVERGENCE SWEEPS ACROSS SRN WI
TUESDAY NIGHT ASSOCIATED WITH VIGOROUS 5H SHORT WAVE ROTATING AROUND
DEEPENING UPPER LOW OVER MN/IA BORDER.  2 TO 5 HOUR PERIOD OF STRONG
UPWARD FORCING ASSOCIATED WITH THIS FEATURE WILL BE FURTHER ENHANCED
BY PERIOD OF STRONG LAYER FN VECTOR RESPONSE TO FULL WIND
FRONTOGENESIS OVERNIGHT.  AS MENTIONED ABOVE...TEMPS WL BE AROUND OR
SLIGHTLY ABOVE FREEZING DURING THIS PERIOD OF HEAVIER PRECIPITATION
MOST AREAS...LOWERING FREEZING RAIN POTENTIAL.  HOWEVER...CRITICAL
LOW LEVEL THICKNESSES AND TOP DOWN PRECIPITATION DETERMINATION SHOW
COLDER LOW LEVELS LINGERING IN THE NORTHERN CWA DURING THE PERIOD OF
STRONGEST OMEGA.  HENCE LOOKING LIKE A 2-4 HOUR PERIOD OF MODERATE
TO POSSIBLY HEAVY SNOW AND SLEET OVER NORTHERN CWA.  SLEET WL CUT
BACK ON SNOW AMOUNTS SOME...SO FOR NOW WENT WITH SNOWFALL OF 2 TO 5
INCHES IN NRN CWA TUESDAY NIGHT...WITH HIGHEST AMOUNTS FROM
WESTFIELD AND ENDEAVOR EAST TO FONDY AND SHEBOYGAN.

ADDITIONAL MOSTLY -SN IS EXPECTED OVER THIS AREA ON WEDNESDAY INTO
WEDNESDAY EVENING WITH SEVERAL MORE INCHES LIKELY AS THE WEAKENING
CUTOFF LOW MOVES EAST ACROSS SRN WI.  AFTER COORD WITH GRB...WL GO
WITH ONE MORE FORECAST RUN AND BETTER DETERMINATION OF THERMAL
STRUCTURE BEFORE LIKELY PULLING TRIGGER ON HEADLINES FOR NORTH.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.

PARADE OF SHORT WAVE TROFS WILL CONTINUE TO CARVE OUT BROADSCALE
TROFFING ACROSS NRN CONUS THROUGH THE PERIOD.  5 DAY STANDARDIZED
500H ANOMOLY BASED ON GFS SHOW NEGATIVE ANOMOLY OF 50 TO 100 METERS
SETTING UP OVER UPPER MIDWEST BY NEXT WEEKEND...AND CONTINUING
THROUGH THE FIRST WEEK OF MARCH.  HENCE MORE SEASONAL TEMPS AND
CONTINUED UNSETTLED CONDITIONS.

SLOWER EASTWARD MOVEMENT OF WEAKENING LOW PRESSURE OVER WRN GREAT
LAKES SHOULD RESULT IN CONTINUED HIGHER THREAT FOR -SN PERSISTING
INTO WED EVENING BEFORE TAPERING OFF FROM WEST TO EAST...SO WL BE
BUMPING UP POPS FOR THIS PD. ADDITIONAL SNOW AMOUNTS SHOULD BE
LIGHT...MOSTLY 1-2 INCHES.

WEAK HIGH PRESSURE BRINGS A DAY OF BRIEF RESPITE FROM UNSETTLED
CONDITIONS ON THURSDAY BEFORE THE NEXT IN A SERIES OF STRENGTHENING
SYSTEMS AFFECTS THE REGION.  ALL THE EXTENDED GUIDANCE IN REASONABLE
AGREEMENT ON CYCLOGENESIS OCCURRING IN BAROCLINIC ZONE LYING ACROSS
CENTRAL CONUS.  HOWEVER MODELS HAVING DIFFICULTY WITH STRENGTH AND
TIMING OF UPPER LEVEL JET AMPLIFYING LONG WAVE TROFFING AND
RESULTANT LOW PRESSURE SYSTEM.  NHEM-GEM FIRST IN DEVELOPING
CYCLOGENESIS AND MOVES LOW PRESSURE OVER SRN WI ON FRI.  GFS MOVES
SFC LOW OVER NRN IL WHILE 00Z ECMWF DEVELOPS LOW EVEN FARTHER EAST
OVER TN VLY FRI NGT AND MISSES SRN WI ALLTOGETHER.  ENSEMBLE SFC LOW
TRACK LEANS TOWARD GFS SOLUTION AND MORE WINTERY WX FOR SRN WI FRI
INTO FRI NGT.  GFS AND ECMWF IN MUCH BETTER AGREEMENT WITH 12Z
GUIDANCE.  BOTH CARRY DEEPENING LOW PRESSURE ACROSS NRN IL ACROSS SE
WI FRI NGT RESULTING IN ANOTHER MIXED PRECIP EVENT FOR SRN WI.
HENCE GREATER CONFIDENCE IN WET WEATHER FOR LATE THIS WORK WEEK.

POTENTIAL FOR WEAKER WAVES TO ROTATE AROUND LINGERING UPPER LOW OVER
WRN GTLAKES THROUGH SATURDAY SO WL KEEP LOW POPS GOING FOR -SN.

&&

.AVIATION /00Z TAFS/...

STRONG LOW PRESSURE OVER CENTRAL MN WILL REACH NORTHERN WI EARLY
THIS EVENING AND CROSS THE UPPER PENINSULA OF MICHIGAN OVERNIGHT.
SOUTHERLY WINDS CAUSED BY THE STRONG PRESSURE GRADIENT WITH THE LOW
CROSSING TO THE NORTH WILL DIMINISH SLIGHTLY LATE THIS AFTERNOON AS
THEY VEER SOUTHWEST. SURFACE WINDS WILL REMAIN ELEVATED AND GUSTY
THROUGH TONIGHT OUT OF THE WEST DUE THE COLD AIR ADVECTION.

MODELS ARE HINTING AT A STRONG LOW LEVEL JET DEVELOPING IN SOUTHEAST
WI JUST AHEAD OF THE COLD FRONT JUST BEFORE MIDNIGHT...SO THERE
COULD BE A FEW HIGHER GUSTS IN THAT TIME PERIOD OUT OF THE
SOUTHWEST.

VFR CIGS TODAY...THEN MVFR AS COLD AIR STRATOCUMULUS PUSHES IN FROM
THE NORTH BEHIND THE STRONG LOW INTO AT LEAST NORTHERN PORTIONS OF
THE FORECAST AREA TOWARD THE DELLS TO SHEBOYGAN LATE TONIGHT. THE
MVFR CIGS COULD SAG TOWARD THE ILLINOIS BORDER TOWARDS SUNRISE
MONDAY...THEN LIFT NORTHEASTWARD EARLY MONDAY AFTERNOON.

&&

.MARINE...

STRONG LOW PRESSURE OVER CENTRAL MN WILL REACH NORTHERN WI EARLY
THIS EVENING AND CROSS THE UPPER PENINSULA OF MICHIGAN OVERNIGHT.
THE STRONG PRESSURE GRADIENT WITH THE LOW CROSSING TO THE NORTH WILL
CAUSE STRONG AND GUSTY SOUTHERLY WINDS THROUGH THE AFTERNOON. A GALE
WARNING IS IN EFFECT THROUGH 00Z.

WINDS AND GUSTS WILL DIMINISH SLIGHTLY AS WINDS VEER SOUTHWEST
BEHIND THE SURFACE TROUGH/COLD FRONT LATE THIS AFTERNOON. WINDS WILL
BECOME WESTERLY MONDAY MORNING AND REMAIN BRISK THROUGH MIDDAY.
SMALL CRAFT ADVISORIES WILL BE NEEDED AFTER THE GALE WARNING EXPIRES
DUE TO BRISK SOUTHWEST WINDS.

THE HIGH WAVES WILL GRADUALLY DIMINISH OVERNIGHT INTO MONDAY MORNING.

&&

.CONFIDENCE...
TONIGHT AND MONDAY...HIGH.
MONDAY NIGHT...HIGH.
TUESDAY...LOW TO MEDIUM.
TUESDAY NIGHT AND WEDNESDAY...MEDIUM.
WEDNESDAY NIGHT AND THURSDAY...MEDIUM.
FRIDAY AND SATURDAY...LOW TO MEDIUM.
SUNDAY...MEDIUM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 00Z/27 FOR LMZ643>646.

&&

SHORT TERM/LONG TERM...MBK
VERY SHORT TERM/AVIATION/MARINE...MRC
Hazardous weather outlook, Feb 26, 3:43 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CST SUN FEB 26 2012

WIZ046-047-051-052-056>060-062>072-272145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
343 PM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

LOW PRESSURE MOVING TOWARD WISCONSIN IS EXPECTED TO BRING A WINTRY
MIX OF PRECIPITATION TO PARTS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN TUESDAY NIGHT. A PERIOD OF MODERATE TO HEAVY SNOW AND
SLEET WILL BE POSSIBLE NORTH OF A LINE FROM THE REEDSBURG AREA
EAST TO PORTAGE...BEAVER DAM TO WEST BEND. SNOW AND SLEET COULD
ACCUMULATE TO 3 TO 5 INCHES WITH AN ADDITIONAL 1 TO 2 INCHES
LIKELY ON WEDNESDAY AS THE LOW PRESSURE SYSTEM CROSSES SOUTHERN
WISCONSIN.

SOUTH OF THIS AREA...MORE RAIN AND SLEET WILL CUT BACK ON SNOWFALL
TUESDAY NIGHT. LISTEN FOR LATER FORECASTS AND STATEMENTS CONCERNING
THIS APPROACHING WINTER WEATHER EVENT FOR TUESDAY NIGHT AND
WEDNESDAY.

ANOTHER LOW PRESSURE SYSTEM MAY BRING ACCUMULATING SNOW AND
MIXED PRECIPITATION TO SOUTHERN WISCONSIN NEXT FRIDAY AND FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS
HOWEVER SNOW AND SLEET REPORTS WILL BE APPRECIATED.

LMZ643>646-272145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
343 PM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. THE
STRONG WINDS ARE DUE TO LOW PRESSURE MOVING FROM MINNESOTA ACROSS
NORTHERN WISCONSIN EARLY THIS EVENING.

THE LINGERING PRESSURE GRADIENT WILL KEEP WINDS AT SMALL CRAFT
ADVISORY LEVELS TONIGHT. WAVE HEIGHTS WILL SUBSIDE AS WINDS
DIMINISH AND VEER TO THE WEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SECOND STRONGER LOW PRESSURE SYSTEM WILL MOVE ACROSS FAR NORTHERN
IOWA ON TUESDAY AND SOUTHERN WISCONSIN ON WEDNESDAY. BRISK EAST TO
SOUTHEAST WINDS AND RESULTING BUILDING WAVES WILL REACH SMALL CRAFT
ADVISORY LEVELS TUESDAY AFTERNOON INTO WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Feb 26, 2:51 PM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CST SUN FEB 26 2012

WIZ046-047-051-052-056>060-062>072-262300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
251 PM CST SUN FEB 26 2012

...RETURN OF WINTERY WEATHER TUESDAY NIGHT INTO WEDNESDAY...

THE NEXT IN A SERIES OF LOW PRESSURE SYSTEMS TO AFFECT WISCONSIN
IS EXPECTED TO CROSS THE ROCKIES AND STRENGTHEN OVER THE CENTRAL
PLAINS MONDAY NIGHT AND TUESDAY. THIS LOW PRESSURE SYSTEM WILL
THEN MOVE ACROSS FAR NORTHERN IOWA AND SOUTHERN WISCONSIN TUESDAY
NIGHT INTO WEDNESDAY EVENING.

INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL PULL DEEP
MOISTURE AND WARMER AIR NORTHWARD INTO SOUTHERN WISCONSIN ON
TUESDAY. THIS INITIAL SURGE OF MOISTURE AND WARM AIR MAY BRING
SOME LIGHT SNOW AND LIGHT SLEET TO SOUTHERN WISCONSIN ON TUESDAY.

A VIGOROUS UPPER LEVEL DISTURBANCE ROTATING AROUND THE LOW
WILL RESULT IN A BURST OF PRECIPITATION TUESDAY NIGHT. THE SURGE
OF WARM AIR AHEAD OF THIS SYSTEM WILL RESULT IN MIXED PRECIPITATION
DURING THIS PRECIPITATION BURST.

A PERIOD OF SNOW...SLEET AND RAIN TUESDAY EVENING WILL QUICKLY
CHANGE OVER TO RAIN FROM MADISON TO MILWAUKEE AND SOUTH TO THE
ILLINOIS BORDER. NORTH OF THIS LINE...A MORE SUSTAINED PERIOD OF SNOW
AND SLEET IS ANTICIPATED TUESDAY NIGHT. ALTHOUGH THE SLEET WILL
LIKELY CUT BACK ON SNOWFALL IN SOME AREAS...WET SNOWFALL OF 3 TO 5
INCHES WILL BE POSSIBLE FROM LAKE DELTON AND PORTAGE EAST TO
BEAVER DAM...WAUPUN... SHEBOYGAN...FOND DU LAC...BERLIN AND
MONTELLO.

ANOTHER 1 TO 2 INCHES IS EXPECTED IN THIS AREA ON WEDNESDAY AS THE
LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN. THE HEAVIEST
SNOW CAUSED BY THIS WINTER WEATHER EVENT WILL FALL FARTHER TO THE
NORTH OVER CENTRAL AND NORTHERN WISCONSIN.

ALL INTERESTS SHOULD LISTEN FOR LATER STATEMENTS AND FORECASTS
CONCERNING THIS NEXT PERIOD OF WINTRY WEATHER FOR SOUTHERN
WISCONSIN. WINTER WEATHER HEADLINES FOR TUESDAY NIGHT AND POSSIBLY
WEDNESDAY WILL LIKELY BE ISSUED IN LATER FORECASTS FOR PARTS OF
THE AREA.

MBK
Special weather statement, Feb 26, 4:51 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
451 PM CST SUN FEB 26 2012

WIZ046-047-051-052-056>060-062>072-262300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
451 PM CST SUN FEB 26 2012

...RETURN OF WINTRY WEATHER TUESDAY NIGHT INTO WEDNESDAY...

THE NEXT IN A SERIES OF LOW PRESSURE SYSTEMS TO AFFECT WISCONSIN
IS EXPECTED TO CROSS THE ROCKIES AND STRENGTHEN OVER THE CENTRAL
PLAINS MONDAY NIGHT AND TUESDAY. THIS LOW PRESSURE SYSTEM WILL
THEN MOVE ACROSS FAR NORTHERN IOWA AND SOUTHERN WISCONSIN TUESDAY
NIGHT INTO WEDNESDAY EVENING.

INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL PULL DEEP
MOISTURE AND WARMER AIR NORTHWARD INTO SOUTHERN WISCONSIN ON
TUESDAY. THIS INITIAL SURGE OF MOISTURE AND WARM AIR MAY BRING
SOME LIGHT SNOW AND LIGHT SLEET TO SOUTHERN WISCONSIN ON TUESDAY.

A VIGOROUS UPPER LEVEL DISTURBANCE ROTATING AROUND THE LOW
WILL RESULT IN A BURST OF PRECIPITATION TUESDAY NIGHT. THE SURGE
OF WARM AIR AHEAD OF THIS SYSTEM WILL RESULT IN MIXED PRECIPITATION
DURING THIS PRECIPITATION BURST.

A PERIOD OF SNOW...SLEET AND RAIN TUESDAY EVENING WILL QUICKLY
CHANGE OVER TO RAIN FROM MADISON TO MILWAUKEE AND SOUTH TO THE
ILLINOIS BORDER. NORTH OF THIS LINE...A MORE SUSTAINED PERIOD OF SNOW
AND SLEET IS ANTICIPATED TUESDAY NIGHT. ALTHOUGH THE SLEET WILL
LIKELY CUT BACK ON SNOWFALL IN SOME AREAS...WET SNOWFALL OF 3 TO 5
INCHES WILL BE POSSIBLE FROM LAKE DELTON AND PORTAGE EAST TO
BEAVER DAM...WAUPUN... SHEBOYGAN...FOND DU LAC...BERLIN AND
MONTELLO.

ANOTHER 1 TO 2 INCHES IS EXPECTED IN THIS AREA ON WEDNESDAY AS THE
LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN. THE HEAVIEST
SNOW CAUSED BY THIS WINTER WEATHER EVENT WILL FALL FARTHER TO THE
NORTH OVER CENTRAL AND NORTHERN WISCONSIN.

ALL INTERESTS SHOULD LISTEN FOR LATER STATEMENTS AND FORECASTS
CONCERNING THIS NEXT PERIOD OF WINTRY WEATHER FOR SOUTHERN
WISCONSIN. WINTER WEATHER HEADLINES FOR TUESDAY NIGHT AND POSSIBLY
WEDNESDAY WILL LIKELY BE ISSUED IN LATER FORECASTS FOR PARTS OF
THE AREA.

CORRECTED SPELLING IN HEADLINE

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:52 PM CSTWinter Weather AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan28 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.